Alert archive / Indiana / Lakeshore Flood Statements in 2008

Lakeshore Flood Statement 12, NWS Northern Indiana

July 23, 2008

NWS Northern Indiana issued this lakeshore flood statement at Jul 23, 2008, 4:00 AM EDT. It took effect at Jul 23, 2008, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2008, 4:00 AM EDT (08:00 UTC)
In effect from
Jul 23, 2008, 10:00 AM EDT
Expired
Jul 23, 2008, 10:00 PM EDT
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS43 KIWX 230800
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EDT WED JUL 23 2008

INZ003-MIZ077-231600-
/O.NEW.KIWX.LS.S.0012.080723T1400Z-080724T0200Z/
LA PORTE-BERRIEN-
400 AM EDT WED JUL 23 2008 /300 AM CDT WED JUL 23 2008/

...INCREASED RISK OF RIP CURRENTS TODAY...

WINDS WILL GENERATE MODERATE WAVES ALONG THE SHORELINE OF LAKE
MICHIGAN TODAY. THIS WILL PRODUCE FAVORABLE CONDITIONS FOR RIP
CURRENTS...RESULTING IN DANGEROUS SWIMMING CONDITIONS. 

THE WIND WILL DECREASE AFTER SUNSET...AND WAVES WILL GRADUALLY
DECREASE DURING THE OVERNIGHT HOURS.

ALL SWIMMERS AND BATHERS ARE ADVISED TO USE EXTREME CAUTION AND
OBSERVE ALL WARNINGS AND ADVISORIES FROM LOCAL OFFICIALS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

$$
SCHOTT
1 follow-up statement
000
WHUS43 KIWX 232310 AAA
CFWIWX

LAKESHORE HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
710 PM EDT WED JUL 23 2008

INZ003-MIZ077-240200-
/O.CON.KIWX.LS.S.0012.000000T0000Z-080724T0200Z/
LA PORTE-BERRIEN-
710 PM EDT WED JUL 23 2008 /610 PM CDT WED JUL 23 2008/

...RIP CURRENTS CONTINUE TO POSE A THREAT THIS EVENING...

NORTH WINDS CONTINUE TO CHURN UP WAVES ALONG THE SHORELINE OF LAKE
MICHIGAN THIS EVENING. THIS HAS RESULTED IN CONDITIONS FAVORABLE
FOR THE GENERATION OF RIP CURRENTS...RESULTING IN DANGEROUS
SWIMMING CONDITIONS.

THE WIND WILL DECREASE AFTER SUNSET...AND WAVES WILL GRADUALLY
DECREASE DURING THE OVERNIGHT HOURS.

ALL BEACH GOERS ARE ADVISED TO USE EXTREME CAUTION AND OBSERVE
ALL WARNINGS AND ADVISORIES FROM LOCAL OFFICIALS.

RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY
FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP
CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS
PULL...AND THEN HEAD BACK TO SHORE.

$$

What forecasters said that day

The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jul 23, 3:36 AM EDT, 24 minutes earlier.

Area forecast discussion, Jul 23, 3:36 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
336 AM EDT WED JUL 23 2008

.SHORT TERM (TODAY AND THURSDAY)...

CURRENT SYNOPTIC SET-UP ACROSS THE REGION SHOWS A CUT-OFF LOW
SPINNING AROUND THE THUMB OF MICHIGAN THIS MORNING...WITH SPRAWLING
HIGH PRESSURE AREA EXTENDING FROM HUDSON BAY INTO THE MID MS VALLEY.
SFC HIGH WILL CONTINUE TO SLOWLY DROP SOUTH INTO THE REGION OVER THE
NEXT 24 HOURS...BEFORE IT CAN FULLY DOMINATE THE REGION THE UPPER
LEVEL LOW WILL PULL ANOTHER SHRTWV THRU DURING THE LATE AFTERNOON
THROUGH THE EVENING. THIS COMBINED WITH MODEST INSTABILITY AS
MLCAPE MAY APPROACH 500-1000 J/KG...A DECENT COOL POOL ALOFT WITH
H500 TEMPS AROUND -15C PRODUCING MID LVL LAPSE RATES OF 7 TO
8C/KM...AND FINALLY A 85 TO 90 KT JET MOVING THRU THE SOUTHERN GREAT
LAKES WILL LEAD TO THE SMALL CHC OF SOME CONVECTIVE ACTIVITY FROM
AFTER INTO THE EVENING ACROSS THE NORTHEASTERN PORTIONS OF THE
FORECAST AREA. THE LIMITING FACTOR WOULD BE THE DECENT CAP THAT WILL
BE FOUND ACROSS THE REGION...AND SOME WEAK SUBSIDENCE SEEN IN THE
MID LVLS BEFORE MIDNIGHT AS PER TIME HEIGHT SERIES FOR THE
NORTHEASTERN THIRD OF THE REGION. MOISTURE IS NOT SO MUCH OF A
CONCERN WITH PWATS NEAR .9 TO SLIGHTLY ABV 1 INCH DURING THE LATE
AFTN AND ON INTO THE EVENING. MOSTLY CLEAR SKIES THIS MORNING WILL
GIVE WAY TO SCTD CU AS THE MORNING TURNS TO AFTN ALONG WITH SOME WIND
GUSTS TO 15 TO 20KTS...MORE SO TO THE NE FOR BOTH CLOUDS AND WIND
GUSTS AND BELOW NORMAL TEMPS PUSHING IN THE UPPER 70S TO AROUND 80.
CLEARING EXPECTED AS THE SFC HIGH PUSHES FURTHER INTO THE REGION
AFTER 06Z...SOLID RAD COOLING DURING THE EARLY MORNING HOURS WILL
ALLOW FOR TEMPS TO DROP INTO THE MID 50S...WELL BELOW SEASONAL NORMS.

ON THURSDAY THE SFC HIGH CONTROLS THE REGION FOR MOST...IF NOT ALL
OF THE DAY AS THE UPPER LEVEL LOW/TROUGH PULLS EAST INTO QUEBEC AND
PARTS OF NEW ENGLAND. SOME MOISTURE STARTS TO PUSH EAST TOWARDS THE
REGION FROM THE PLAINS DURING THE EVENING AND OVERNIGHT AS AN WAVE
APPROACHES IN THE WNW FLOW. PLENTY OF SUNSHINE THRU THE
AFTERNOON...THEN SLOWLY INCREASING THE CLOUDS THRU THE NIGHT...HAVE
ADDED A SMALL CHC OF PRECIP AFTER 06Z ACROSS THE SOUTHWESTERN
PORTIONS OF THE REGION WITH IT CLOSER TO THE BETTER FORCING. MODELS
ARE NOT IN-SYNC HERE...WITH EACH SHOWING THE WAVE BUT ALL HAVING
DIFFERENT PLACEMENT AND TIMING THEREFORE CONFIDENCE IS LOWER THAN
NORMAL FOR THE PRECIP CHCS LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING. BELOW NORMAL TEMPS EXPECTED FOR THE THURSDAY PERIODS HIGHS
AND LOWS.

&&

.LONG TERM (FRIDAY THROUGH TUESDAY)...

MAIN FOCUS IN EXTENDED WILL BE ON WEAK DISTURBANCE MOVING THROUGH
THE REGION ON FRIDAY. DECENT SETUP SUGGESTED BY MODELS FOR
NOCTURNAL MCS THURSDAY NIGHT IN MID MS VALLEY WITH THETAE RIDGE
AND LLJ PROGGED INTO EASTERN IOWA BY 12Z FRIDAY. IF THIS SCENARIO
IS REALIZED COULD SEE MCS TYPE SYSTEM RIDE THICKNESS RIDGE INTO
OUR AREA FRIDAY. LOW CONFIDENCE PATTERN FOR PLACEMENT THIS FAR OUT
BUT MODEL TRENDS SUGGEST BETTER CHANCES IN OUR SOUTHERN CWA SO
HAVE NUDGED POPS UP BUT STILL IN CHANCE RANGE. PROGRESSIVE
NORTHWEST FLOW WOULD FAVOR QUICK MOVING SYSTEM SO WONT LINGER POPS
BEYOND FRIDAY NIGHT. ADJUSTED HIGHS FRIDAY DOWN A DEGREE OR TWO
WITH CLOUDS MOVING IN. A LITTLE MORE HUMID FRIDAY AS WELL WITH
DEWPOINTS TRENDING UP INTO MID 60S AHEAD OF FRONTAL WAVE. NO
CHANGES MADE BEYOND DAY 4 WITH DRY FCST AND SEASONABLE
TEMPERATURES.

&&

.PREV DISCUSSION... /ISSUED 113 AM EDT WED JUL 23 2008/

AVIATION (06Z TAFS)...

TWO CONCERNS FOR AVIATION THRU THE PERIOD...THOUGH BOTH ARE MINOR.
THE FIRST WILL BE THE WINDS THAT ARE LIKELY TO DEVELOP IN THE LATE
MORNING AND EARLY AFTERNOON WITH GUSTS NEAR OR ABOVE 20KTS...
ESPECIALLY ACROSS THE NORTH AND EAST PORTIONS OF THE FORECAST
AREA. THE OTHER SMALL ISSUE THE ISOLD NATURE OF CONVECTION AND IT
POSSIBILITY LATER IN THE PERIOD ACROSS THE NORTHEASTERN PORTIONS
OF THE REGION AS WELL. HAVE MENTIONED CB AFT 23 AT FWA FOR A FEW
HOURS TO COVER THIS POSSIBILITY. OUTSIDE OF THESE TWO CONCERNS VFR
CONDITIONS ARE VERY PROBABLE THRU THE PERIOD WITH LITTLE PROBLEM
FOR LOCAL AVIATION.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SCHOTT
LONG TERM...LOGSDON
AVIATION...SCHOTT
Hazardous weather outlook, Jul 23, 3:52 AM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EDT WED JUL 23 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-240800-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
352 AM EDT WED JUL 23 2008 /252 AM CDT WED JUL 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS LATE THIS
AFTERNOON AND EARLY THIS EVENING MAINLY EAST AND NORTH OF A LINE
FROM FORT WAYNE TO THREE RIVERS MICHIGAN. SEVERE WEATHER IS NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS CHANCE FOR THUNDERSTORMS ON FRIDAY. THE THREAT FOR
SEVERE WEATHER IS UNDETERMINED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-240800-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
352 AM EDT WED JUL 23 2008 /252 AM CDT WED JUL 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS MAY BE POSSIBLE IN NEAR SHORE WATERS OF LAKE MICHIGAN
IN LAPORTE COUNTY AND MAY OCCUR AS WELL IN BERRIEN COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS CHANCE FOR THUNDERSTORMS ON FRIDAY. THE THREAT FOR
SEVERE WEATHER IS UNDETERMINED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

SCHOTT

Nearby

Lakeshore Flood Statements in Indiana, 2008Lakeshore Flood Statements in Michigan, 2008Every lakeshore flood statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.